MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.It is reported that the distal portion of this screw remained intact while the top half of the screw broke.Visual observation indicates that the failure was not caused by procedural error.This complaint can be confirmed.A batch record review has been conducted for this batch to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any type for this lot of devices that was released to distribution.We cannot discern a root cause for this failure mode at this time.Based on complaint rate and customer impact, we believe this to be an anomaly.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
At tibial btb fixation the milagro screw broke without using additional force.Additional information was received from our affiliate on april 24, 2013.The screw broke in the middle during insertion into the patient.The surgeon did not notch prior to insertion, and did not insert the screw off axis.The surgeon removed the broken piece of the screw and was satisfied with the fixation of the distal portion which remained in the patient.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7605245
Report Number1221934-2018-50826
Device Sequence Number1590105
Product Code MAI
UDI-Device Identifier10886705010776
UDI-Public10886705010776
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/29/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2015
Device Catalogue Number231810
Device Lot Number3627846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2013
Initial Date Received by Manufacturer 03/29/2013
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1